Scopolamine medication

Common Questions and Answers about Scopolamine medication

transderm-scop

I recently went on a a 7 day cruise and wore the scopolamine patch from the first day and changed at 3 days. A total of 2 patches. I removed the patch the day I got home within 24 hours of removal I became very ill vomiting and nauseated. This continured throughout the next day. I called the Dr. and she told me to take dramamine. I remembered I had one patch left so I applied the patch again. Within 3 hours I was feeling better and that next day began to feel better.
Hi Gina, It is definitely from the scopolamine. I have been on 16 cruises and everytime I have stopped the scopolamine I have the same symptoms of extreme fatigue. The first 24 hours after I stopped the medication there was no problem, but when I awoke the next day I was really out of it. I do not suffere from the nausea or headache that you have encountered. It usually subsides after about 6 weeks.
It seems clear that the meclizine taper is the way to go to get off of the transdermal scopolamine patch and I will attempt it. In this scenario, from what I've read, Zofran does not appear to be an essential part of the taper. I have also read elsewhere on the web (not only here) that lamictal together with magnesium sulfate is sometimes used to combat the withdrawal symptoms. I saw one person mentioned lamictal but rejected it as a possible solution. Here is my question.
I am currently using a transdermal scopolamine patch for vertigo. I suffer from profound episodes of vertigo, so the doctor has prescribed me a 1.5 mg transderm patch. I only use it when the vertigo is extremely severe. My problem is this: When I apply the patch, (behind the ear, either right or left) I immmediately experience extreme anisocoria in whichever eye is nearer the patch.
The mechanism is completely different, but I have had success treating the sweating using gabapentin. I'm sure you have been on the medication, and maybe you still are taking it... but if not, consider pushing the dose of it up to three grams per day and see if that reduces the sweating. Just a guess, really. Botox is used to reduce sweating, but it would not be practical for such a large area. Some meds block sweating-- anticholinergics, antipsychotics...
If an underlying cause is not found, anticholinergic medication can help, such as atropine, scopolamine, or even benadryl. The blood in your sputum is concerning, this needs to be checked by your doctor since that does not commonly accompany sialorrhea.
I suffer from mild sleep apnea, and hypothyroidism. I currently take medication for the thyroid issue. A few years back and before taking the thyroid medication, I had my first episode while driving on the highway. I felt severe dizziness combined with nausea, clammy hands, and a sensation of blacking out. I noticed that when I would lower my speed, the sensation would subside a bit, but when I would try to accelerate to a speed of 65 mph, the sensation would come back.
It seems the meclizine wean is the safest and most effective route to get off the scopolamine, and I intend to follow the excellent advice. However, I do have one question. As I asume the patch is time release, why would it be a mistake to cut it into smaller pieces as an attempt to wean over time? I have a hard time accepting the pharmacist's view, put forward here, that this would lead to FASTER delivery of the medication.
Did the nurses not give her anti-nausea medication?? I agree with silver, ginger tea works so do ginger tablets/capsules...And if you can find an Asian grocery store, ask for preserved plums or orange peels (both considered as chinese sweet). They are dry and have a slite tart and salty taste...have your mom suck on a slice or piece...Works wonders for nausea, motion sickness and hangovers...
Drooling problems associated with cerebral palsy is a very frequent complaint. Many things have been tried but there is no one medication that has been proven successful. I am sorry that this is the case. Some children have been somewhat helped with oral atropine like medications such as robinol. Some children have been helped with the scopolamine patch. Try and work with your pediatric neurologist and find the medication that will best help your child.
That kind of repetitive myoclonic jerking would totally destroy the quality of your sleep. You may need a medication similar to the one tj spoke of. tj - Xanax (aprazolam) is very effective for this condition. It is also highly addicting. So if the jerking ever goes away, you may need help stopping the medication. Don't worry, it's not dangerous, but it can be a problem if you notice that you seem to "need" a dose of the med more and more frequently.
theory, if he thinks I'm nuts (reminded her that the neuro-psych doc said otherwise), and is it possible that there is some test, any test, that we could try to see if we get anywhere, or any medication I could research to see if it is safe before I try it to see if it just makes me worse like nearly all the others have? Mostly, just tired of it all. Very tired.
I have included some information regarding this medication. I wish you the best of luck and hope the dizziness is temporary. Jennifer R RPh www.drugstore.com Meclizine -------------------------------------------------------------------------------- Drug Description Description: Meclizine is a piperazine-derivative H1-receptor antagonist. Meclizine is structurally and pharmacologically similar to buclizine, cyclizine, and hydroxyzine.
I am sorry you are depressed and I hope that you find the right medication that helps. Your appetite should be getting better by this time. What helped me with my anxiety nerves and energy was a sublingual B12. The anxiety was awful--it would come in bursts out of nowhere. It was nothing I was thinking about. I see a naturopath and she recommended that. You really want to eat well when you can. Green tea is proven to enhance overall survival.
The odds are overwhelming that the tests will be normal and you will have a condition called benign positional vertigo. No medication is effective. Usually you will get better by yourself within six weeks. However, many people do not get better. The dizziness is caused by damage to the balance sensor in your middle ear. A recently described 15-minute office procedure called canalith repositioning procedure is effective.
If the metoprolol does not help, other medications that may help include selective serotonin reuptake inhibitors, fludrocortisone, midodrine, theophylline, disopyramide, scopolamine, and hyoscyamine. A side from medication, a high salt diet and staying well hydrated may help. 2. Does lorazepam affect the chemicals in the brain to cause this? Lorazepam is not causing these events and does not cause perminant neurochemical changes.
I find it quite reminiscent of a hard scopolamine buzz. If you are used to taking Nyquil to help you sleep, I suggest you do not take this during withdrawals as it makes the sensations much worse for me. The same is true of alcohol. I have even experienced some of these unpleasant effects with Xanax and Sonata. So be warned, just because it brings you down normally don’t expect it to bring you down during withdrawals.
Please help I have been struggling with vertigo and loss of coordination for several months. I have been on the medication antivert or meclizzine and have found no relief. What could be the possible causes and what medicine might help or what test need to be done for a diagnosis as it seems to be getting worse. Thank you for your reply.
Perhaps from the neurologic point of view there could be test, medication worth trying? As for the scopolamine what do you know of this drug? I believe it is taken for motion sickness for a few days only. Is there a drug out there that could do the same thing but indefinitely? Always searching!
Yeah.. it's official, I can applying for card-carrying membership now. The med. Well, the med in question is hydrocodone ( the narcotic in Vicodin). After initially being bedridden for three yeasr when the vertigo started, I accidentally discovered the Vicodin in low to moderate dose relieves the most disabling symptom of the vertigo.
i still have the same effect from 4 capsules except less drowsiness and more funcntionability on the medication..i take the same amount daily and do not have any desire too increase the dose.. even though this may sound like i do not have an addiction..
Levsin is hyoscyamine, a smooth muscle relaxer. I use an extended release form. I also have used Belladonna alkaloid which is a combination of phenobarbital, with the following anti-spasmodics: atropine, hyoscyamine, and scopolamine. I use the Belladonna when I am having an "attack" of pain. One of my additional problems is that my body becomes accustomed to pain type meds or muscle relaxers quickly and I have to up the the dose to achieve the same results.
It sounds like your wife has more severe case, taking into consideration the fainting while sitting, and the lack of improvement In people with frequent or disabling symptoms, treatment with beta-blockers (such as Metoprolol or Atenolol) may help. Other medicines that can be used include Scopolamine, Disopyramide, or Theophylline. Some patients may need to be on a high salt diet or wear compression stockings.
MedHelp Health Answers